Alert archive / Oregon / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Sep 2, 2009, 4:12 AM PDT for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Sep 2, 2009, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2009, 4:12 AM PDT (11:12 UTC)
- In effect from
- Sep 2, 2009, 11:00 AM PDT
- Expired
- Sep 2, 2009, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356 WWUS86 KMFR 021112 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 412 AM PDT WED SEP 2 2009 ...STRONG WINDS AND LOW RELATIVE HUMIDITIES EXPECTED TODAY... CAZ281-284-ORZ624-021915- /O.NEW.KMFR.FW.W.0008.090902T1800Z-090903T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 412 AM PDT WED SEP 2 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 281...284...AND 624 FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. LOW PRESSURE OFF OF THE PACIFIC NORTHWEST COAST WILL CAUSE SOUTHWEST WINDS TO SIGNIFICANTLY INCREASE ACROSS THE AREA LATE THIS MORNING THROUGH THIS AFTERNOON...PERSISTING THROUGH EARLY THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO SUSTAINED VALUES 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH. RELATIVE HUMIDITIES WILL FALL OFF TO 10 TO 20 PERCENT DURING THIS SAME TIME PERIOD. THE COMBINATION OF THESE STRONG AND GUSTY WINDS WITH THESE LOW RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS LATE THIS MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LUTZ
2 follow-up statements
758 WWUS86 KMFR 021903 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1203 PM PDT WED SEP 2 2009 CAZ281-284-ORZ624-030300- /O.CON.KMFR.FW.W.0008.000000T0000Z-090903T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 1203 PM PDT WED SEP 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY IN ZONE 624 IN OREGON AND 281 AND 284 IN CALIFORNIA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY. WIND SPEEDS ABOVE RIDGE LEVEL WILL INCREASE THIS AFTERNOON AND ARE EXPECTED TO SURFACE ACROSS PORTIONS OF THE WARNING AREA. SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH POSSIBLE THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY IS EXPECTED TO RANGE BETWEEN 10 AND 20 PERCENT. WINDS WILL DECREASE ACROSS MOST AREAS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HOLTZ
262 WWUS86 KMFR 030314 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 814 PM PDT WED SEP 2 2009 CAZ281-284-ORZ624-030415- /O.EXP.KMFR.FW.W.0008.000000T0000Z-090903T0300Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 814 PM PDT WED SEP 2 2009 ...RED FLAG WARNING FOR ZONE 624 IN OREGON AND 281 AND 284 IN CALIFORNIA HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THERE WILL BE A SLIGHT COOLING TREND AND WEAKER WINDS FOR THE NEXT COUPLE DAYS. $$ DW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 2, 3:16 AM PDT, 56 minutes earlier.
Area forecast discussion, Sep 2, 3:16 AM PDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PDT WED SEP 2 2009 .DISCUSSION...TODAYS MAIN CHALLENGE IS THE POSSIBILITY OF DRY THUNDERSTORMS IN THE INCREASING SOUTHWEST UPPER FLOW. LATEST INFRA-RED IMAGERY SHOWS CONTINUED MID AND HIGH CLOUDS COMING NORTHWARD IN AN INCREASING SOUTHWEST FLOW ALOFT. THE MODELS ARE SHOWING A DEEP DRY AND UNSTABLE LAYER DEVELOPING TODAY FOR THE CASCADES AND EAST WITH INVERTED-V TYPE FORECAST SOUNDINGS. ALSO...LOOKING AT ISENTROPIC SURFACES...THERE WILL BE INCREASING VERTICAL ASCENT IN THE UPPER LEVELS TOWARD LATE AFTERNOON OVER THE REGION AS THE UPPER LOW OFF THE COAST STARTS TO SWING INLAND OVER NORTHERN OREGON AND WASHINGTON. IN ADDITION...LATEST NAM12 FORECASTS SHOW MOST UNSTABLE CAPES APPROACHING 1000 OVER THE CASCADES AND KLAMATH COUNTY. ALL THIS SUPPORTS EXPANDING THE SLIGHT CHANCE FOR THUNDER MENTION A BIT...AND CLASSIFYING ANYTHING THAT DEVELOPS AS DRY. A WARM...DRY AND BREEZY DAY DEVELOPING FOR THE EAST COMBINED WITH THIS POTENTIAL LIGHTNING WILL PRODUCE A HEIGHTENED FIRE WEATHER THREAT. A THE LOW SWINGS INLAND TONIGHT...A WEAK COLD FRONT WILL PUSH THROUGH WITH A SUBTLE COOLING TREND INTO THURSDAY. FRIDAY LOOKS LIKE TEMPERATURES WILL BUMP BACK UPWARD HOWEVER AS HIGH PRESSURE TRIES TO BUILD A BIT IN ADVANCE OF THE NEXT PACIFIC LOW. THE MODELS CONTINUE TO ADVERTISE A COOLDOWN WITH A WET COLD FRONT ON SATURDAY. THE EURO AND GFS BOTH NOW INDICATE RAIN REACHING THE CASCADES BY NOON SATURDAY WITH LOCALLY HEALTHY AMOUNTS POTENTIALLY WETTING THE COAST AND SOUTHWEST INTERIOR DURING THE MORNING. HOW MUCH PUSHES THROUGH TO THE EAST DURING THE AFTERNOON IS QUITE UNCERTAIN. THERE COULD BE SOME SHOWER ACTIVITY FOR THE WEST SIDE LINGERING INTO SUNDAY AND EVEN MONDAY...BUT THE MOST REALISTIC THREAT AT THIS TIME APPEARS ALONG THE COAST AND PERHAPS SOME OF THE UMPQUA. TEMPERATURES LOOK LIKE THEYLL DIP TO ABOUT 10 DEGREES BELOW NORMAL WITH THIS SYSTEM. THE MODELS ARE BEING A LITTLE FLAKY ON THE EXPECTED PATTERN INTO MID AND LATE NEXT WEEK...BUT IT LOOKS LIKE A RIDGE WILL AMPLIFY OVER THE NORTHWEST WITH A WARMING TREND. STAVISH && .AVIATION...WIDESPREAD VFR...THOUGH LOCAL MFR CIGS AND VIS IN LIGHT FOG ALONG THE COAST 12Z-16Z THIS MORNING. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE.
Nearby
Red Flag Warnings in Oregon, 2009Red Flag Warnings in California, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.